MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-30
Medical Device Problem Codes Unintended Ejection (1234); Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the "dislodgement" was referring to detachment of the stent body and the stent push rod.There was not premature deployment.The pushwire was not rotated or pulled back at anytime during the procedure.The catheter was flushed per ifu during the procedure.The pipeline had been placed in a relatively straight part of the vessel, not absolutely bend.There were no additional steps or other devices attempted to open the pipeline.There was no friction or difficulty during delivery or positioning.The resistance during retrieval was in the distal end of the microcatheter.The cause of the resistance and dislodgement was not determined.It was noted that large-sized peds often cannot be opened immediately or may not be opened through manipulation.
 
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter model number: fg15150-0615-1s lot number: 230529158 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the plan was to deploy the tip end of the pipeline flex (ped2) stent in the middle cerebral artery and then retract it, however, the tip end of the stent failed to open.It was planned to retrieve the stent and redeploy it in situ, but there was resistance during retrieval.Upon the second attempt to deploy, it was found that the stent had become "dislodgement" (unloaded).The stent and phenom 27 microcatheter were replaced with non-medtronic products to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, right posterior communication artery aneurysm with a max diameter of 8 mm and a 3 mm neck diameter.The landing zone arterial diameter was 3.3 mm distally and 4.5 mm proximally.Femoral artery access vessel diameter was 8 mm.It was noted the patient's vessel tortuosity was severe.The angiographic result post procedure showed right posterior communication artery aneurysm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield pushwire and the hub of the phenom catheter were returned inside the inner pouch, bio-hazard bag, and shipping box.The pipeline flex shield braid and the distal segment of the phenom catheter were not returned.¿ damage location details: both the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The pushwire showed no bends, and there were no defects observed in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.The catheter appeared to be cut.No damage was found with the catheter hub.No other anomalies were observed.¿ testing/analysis: the catheter hub was flushed with water and found to be patent.It was then tested by running an in-house 0.026¿ mandrel through the catheter hub without issue.¿ conclusion: based on the returned devices, the customer report of "failure to open at the distal end" was not confirmed, as the braid was not returned.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, a damaged braid, or deployment of the braid in the vessel bend.The customer indicated that the braid was not positioned in the vessel bend, which rules it out as a potential cause.It is possible that the severe vessel tortuosity and damaged braid may have contributed to the failure to open.Braid damage can occur due to resheathing more than 2 times, over-manipulation, deployment technique, resistance encountered when advancing or retracting the delivery wire, or deploying/re-sheathing the braid against resistance.Additionally, the customer's report of "resistance during delivery/retrieval" was not confirmed, as the braid and distal segment of the catheter were not returned.No damage was found with the pushwire and catheter hub.The root cause could not be determined.Possible resistance causes include severe vessel tortuosity and a lack of continuous flush with heparinized saline during delivery.Since the braid and distal portion of the catheter were not returned, any contribution of the braid and catheter to the resistance issue could not be determined.The customer report of "device opens prematurely" was confirmed as the pipeline flex shield braid was detached from the pushwire and it was not returned.However, the root cause could not be determined.Possible causes of premature opening include resistance during delivery, high force delivery, over-manipulation, resheathing the device more than two times.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23085421
Report Number2029214-2025-02042
Device Sequence Number10484964
Product Code OUT
UDI-Device Identifier00763000284657
UDI-Public(01)00763000284657(17)260424(10)B554109
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model NumberPED2-475-30
Device Catalogue NumberPED2-475-30
Device Lot NumberB554109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer09/19/2025
10/29/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/19/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale